[Skip to Content]
[Skip to Content Landing]
Article
April 1992

Posterior Subcapsular Cataract Associated With Indapamide Therapy

Author Affiliations

Madison, Wis

Arch Ophthalmol. 1992;110(4):454. doi:10.1001/archopht.1992.01080160032015
Abstract

On the advice of the National Registry of Drug-Induced Ocular Side Effects, we report a case of bilateral posterior subcapsular cataracts arising in association with oral use of indapamide (Lozol). This drug is the first of a new class of oral antihypertensive/diuretics, the indolines.

Report of a Case.  —The patient was a 39-year-old nondiabetic white man of average build with a 10-year history of labile systemic hypertension poorly controlled with standard combined oral antihypertensive therapy. Family history was strong for cardiovascular disease, but negative for any ophthalmic disorders.In April 1987, oral therapy with the antihypertensive/diuretic indapamide (one 2.5-mg tablet per day) was instituted. The patient's physician left his practice so the patient did not undergo subsequent examinations until April 1988. A nonfasting glucose level of 6.0 mmol/L was obtained. Since the patient remained hypertensive, the indapamide dosage was increased to 5.0 mg/d. The patient experienced a 25-kg weight loss

First Page Preview View Large
First page PDF preview
First page PDF preview
×